CaltechAUTHORS
  A Caltech Library Service

Undominated Nash Implementation in Bounded Mechanisms

Palfrey, Thomas R. and Jackson, Matthew O. and Srivastava, Sanjay (1994) Undominated Nash Implementation in Bounded Mechanisms. Games and Economic Behavior, 6 (3). pp. 474-501. ISSN 0899-8256. https://resolver.caltech.edu/CaltechAUTHORS:20160303-154652555

[img] PDF - Submitted Version
See Usage Policy.

1035Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20160303-154652555

Abstract

We study implementation in undominated Nash equilibrium by bounded mechanisms. (An undominated Nash equilibrium is a Nash equilibrium in which no agent uses a weakly dominated strategy. A mechanism is bounded if every dominated strategy is dominated by some undominated strategy.) We identify necessary conditions and sufficient conditions for such implementation. These conditions are satisfied in virtually all economic environments, and are also satisfied by interesting correspondences from the social choice literature. For economic settings, we provide a particularly simple implementing mechanism for which the undominated equilibrium outcomes coincide with those obtained from the iterative elimination of weakly dominated strategies.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1006/game.1994.1028DOIArticle
http://www.sciencedirect.com/science/article/pii/S0899825684710281PublisherArticle
http://www.kellogg.northwestern.edu/research/math/papers/966.pdfOrganizationDiscussion Paper
ORCID:
AuthorORCID
Palfrey, Thomas R.0000-0003-0769-8109
Jackson, Matthew O.0000-0001-9846-4249
Additional Information:© 1994 Academic Press. Received October 29, 1991. We acknowledge financial support form the National Science Foundation and comments from participants at seminars at Harvard University, the Universitat Autonoma de Barcelona, the Decentralization Conference at Cornell University, and the University of Toronto. The paper was written while the second author was visiting GREMAQ at the University of Toulouse, whose hospitality and financial support is gratefully acknowledged.
Funders:
Funding AgencyGrant Number
NSFUNSPECIFIED
University of ToulouseUNSPECIFIED
Issue or Number:3
Classification Code:Journal of Economic Literature Classification Numbers: 022, 025, 026
Record Number:CaltechAUTHORS:20160303-154652555
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20160303-154652555
Official Citation:Matthew O. Jackson, Thomas R. Palfrey, Sanjay Srivastava, Undominated Nash Implementation in Bounded Mechanisms, Games and Economic Behavior, Volume 6, Issue 3, May 1994, Pages 474-501, ISSN 0899-8256, http://dx.doi.org/10.1006/game.1994.1028. (http://www.sciencedirect.com/science/article/pii/S0899825684710281)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:65057
Collection:CaltechAUTHORS
Deposited By: Susan Vite
Deposited On:05 Mar 2016 00:33
Last Modified:03 Oct 2019 09:43

Repository Staff Only: item control page